Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 101, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Dec 1, 2010, 2:27 PM EST for 6 counties in New York. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2010, 2:27 PM EST (19:27 UTC)
- Expired
- Dec 1, 2010, 3:30 PM EST
- In force
- 63 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bronx County, NY, Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 2:30 PM EST | NON-TSTM WND DMG | Huntington, NY | TREE DOWN ON CHURCH STREET AT ACADEMY PLACE |
| Dec 1, 3:27 PM EST | NON-TSTM WND GST 55 | 5 Wsw Babylon, NY | 47.8 KT GUST MEASURED AT MESONET IN GREAT SOUTH BAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS51 KOKX 011927
SVROKX
NYC005-047-059-081-103-119-012030-
/O.NEW.KOKX.SV.W.0101.101201T1927Z-101201T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
227 PM EST WED DEC 1 2010
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
BRONX COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 330 PM EST...
* AT 218 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM YONKERS TO FOREST HILLS TO 8 MILES SOUTH OF
ROCKAWAY BEACH...AND THIS ACTIVITY IS MOVING EAST AT 25 MPH.
* THE STORMS WILL MOVE ACROSS NASSAU COUNTY BY 3 PM AND INTO WESTERN
SUFFOLK COUNTY AFTER 3 PM.
LAT...LON 4056 7392 4060 7384 4065 7384 4058 7388
4095 7390 4101 7366 4081 7378 4080 7376
4091 7361 4089 7348 4096 7348 4092 7320
4069 7326 4063 7320 4059 7356 4060 7356
4064 7336 4065 7336 4066 7342
TIME...MOT...LOC 1925Z 249DEG 22KT 4095 7383 4073 7386
4047 7389
$$
PW1 follow-up statement
708
WWUS51 KOKX 011956
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
256 PM EST WED DEC 1 2010
NYC005-081-119-012005-
/O.CAN.KOKX.SV.W.0101.000000T0000Z-101201T2030Z/
BRONX NY-WESTCHESTER NY-QUEENS NY-
256 PM EST WED DEC 1 2010
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...SOUTHERN WESTCHESTER
AND BRONX COUNTIES IS CANCELLED...
THE SHOWERS AND THUNDERSTORMS HAVE MOVED TO THE EAST.
LAT...LON 4060 7356 4064 7338 4065 7339 4066 7342
4060 7371 4082 7371 4085 7365 4091 7362
4089 7348 4095 7348 4094 7342 4091 7342
4095 7340 4092 7321 4069 7326 4067 7332
4066 7324 4064 7325
TIME...MOT...LOC 1955Z 238DEG 18KT 4095 7367 4080 7367
4056 7370
$$
NYC059-103-012030-
/O.CON.KOKX.SV.W.0101.000000T0000Z-101201T2030Z/
SUFFOLK NY-NASSAU NY-
256 PM EST WED DEC 1 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NASSAU AND WESTERN SUFFOLK COUNTIES...
AT 254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM GLEN COVE TO MUNSEY PARK TO LAWRENCE...MOVING
NORTHEAST AT 20 MPH.
THIS ACTIVITY WILL MOVE ACROSS NASSAU COUNTY INTO WESTERN SUFFOLK
COUNTY.
LAT...LON 4060 7356 4064 7338 4065 7339 4066 7342
4060 7371 4082 7371 4085 7365 4091 7362
4089 7348 4095 7348 4094 7342 4091 7342
4095 7340 4092 7321 4069 7326 4067 7332
4066 7324 4064 7325
TIME...MOT...LOC 1955Z 238DEG 18KT 4095 7367 4080 7367
4056 7370
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 12:51 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 1, 12:51 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EST WED DEC 1 2010
.SYNOPSIS...
A STRONG COLD FRONT OVER WESTERN PENNSYLVANIA THIS MORNING WILL
TRACK ACROSS THE TRI-STATE AREA THIS AFTERNOON. LOW PRESSURE OVER
HUDSON BAY IN CANADA WILL THEN LIFT SLOWLY NORTH ON THURSDAY...
WHILE HIGH PRESSURE OVER THE MID SECTION OF THE COUNTRY BUILDS
SLOWLY EASTWARD THROUGH THE UPCOMING WEEKEND. A BROAD AREA OF LOW
PRESSURE WILL RESIDE ACROSS THE WESTERN ATLANTIC DURING THIS SAME
TIME PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A HIGHLY AMPLIFIED....FULL LATITUDE TROF...EXTENDING FROM HUDSON
BAY SOUTHWARD INTO THE DEEP SOUTH WILL PIVOT TO THE NE TODAY. A
STRONG JET MAX OVER THE DEEP SOUTH WILL CAUSE THIS TROF TO TAKE ON
A NEGATIVE TILT...CREATING STRONG UPPER DIFFLUENCE. THIS COMBINED
WITH STRONG FRONTAL FORCING WILL ALLOW FOR MODERATE TO HEAVY
RAINFALL FROM LATE THIS MORNING THROUGH EARLY THIS EVENING.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...WITH THE HIGHEST
AMOUNTS FORECAST ACROSS THE LOWER HUDSON VALLEY.
PRECEDING THE FRONT...WILL BE A STRONG LOW-LEVEL JET THAT
STRENGTHENS SIGNIFICANTLY THIS MORNING WITH 60 TO 70 KT WINDS IN
THE 975 MB TO 950 LAYER. THIS LAYER ALSO COINCIDES WITH THE LOW-
LEVEL INVERSION. WITH STRONG WARM ADVECTION...MIXING WILL BE
CONFINED TO THE LOW LEVELS. THESE STRONG WINDS IN CONJUNCTION
WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL ALONG AND AHEAD OF
THE COLD FRONT WILL LIKELY PRODUCE WINDS GUSTS OF 40 TO 50 MPH AT
THE SURFACE...ESPECIALLY FROM NYC AND POINTS EAST. TO THE NORTH
AND WEST...THIS MAY BE MORE OF A PROBLEM FOR ELEVATIONS AROUND
1000 FT. THERE IS LESS CONFIDENCE OF WIDESPREAD WIND ADVISORY
WINDS FOR THESE AREAS. BASED ON ALL THESE INGREDIENTS AND AN
ANOMALOUSLY STRONG UPPER TROF...HAVE MAINTAINED THE WIND ADVISORY
ACROSS THE ENTIRE FORECAST AREA.
COLD FRONT MOVES THROUGH NYC AROUND 3PM...AND EASTERN LI AND SE CT
AROUND 7 PM. HIGH WINDS AND RAIN WILL END SHORTLY AFTER THE
FRONTAL PASSAGE.
HIGH TODAY WILL BE NEAR 60...WITH POSSIBLY SOME LOWER 60S AS AN
ANOMALOUS LOW-LEVEL JET PUMPS MOISTURE AND WARM AIR UP THE EASTERN
SEABOARD.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
STRONG COLD ADVECTION AND GUSTY WEST WINDS WILL FOLLOW FOR THE
FIRST HALF OF THIS EVENING. SKIES WILL CLEAR BY MIDNIGHT. WINDS
WILL STAY UP ENOUGH TO LIMIT RADIATIONAL COOLING WITH LOWS NEAR
FREEZING ACROSS MOST OF THE OUTLYING SUBURBS...TO THE MID 30 IN
METRO NY.
THE NEGATIVELY TILTED UPPER TROUGH LIFTS TO THE NE BY THU
MORNING...BUT THE MEAN TROF WILL RESIDE ACROSS EASTERN CANADA AND
THE NE U.S. THROUGH THE PERIOD. ENOUGH LOW-LEVEL RIDGING AND
WESTERLY WILL KEEP SKIES MOSTLY CLEAR AND CONDITIONS DRY. IT WILL
HOWEVER BE UNSEASONABLY COLD WITH HIGHS IN THE LOWER 40S ON
THU...AND WIDESPREAD SUBFREEZING TEMPS THU NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
IN TERMS OF LARGE SCALE FEATURES...ESPECIALLY ALOFT...THE MODELS ARE
IN FAIRLY GOOD AGREEMENT THROUGHOUT THE LONG TERM...SO A BLENDED
APPROACH WAS GENERALLY USED.
A SOUTHEAST EXTENSION OF THE POLAR VORTEX WILL DOMINATE THE
NORTHEAST FROM FRIDAY THROUGH TUESDAY...WITH A CUTOFF LOW DEVELOPING
OVER THE NORTHEAST...BY SATURDAY AND LINGERING THROUGH THE PERIOD.
THE DEVIL IS IN THE DETAILS OF THE TIMING/STRENGTH OF PACIFIC ENERGY
AND HOW IT INTERACTS WITH THE CUTOFF LOW. THE ECMWF AND CANADIAN
APPEAR TO BE A SLOW/STRONGER OUTLIER WITH THIS ENERGY...AND AS A
RESULT DEVELOP A LOW OFF THE MID ATLANTIC BY SUNDAY NIGHT. THERE IS
NOT A LOT OF SUPPORT IN THIS BY THE VARIOUS ENSEMBLES OR THE
GFS...SO DID NOT PUT A LOT OF WEIGHT TO THIS PARTICULAR
IDEA...HOWEVER GIVEN THE UNCERTAINTY WITH THIS FEATURE...THIS IDEA
CANNOT BE COMPLETELY RULED OUT.
IN GENERAL...THE REGION WILL BE UNDERNEATH A LOW LEVEL COLD
POOL...WITH SUFFICIENT INSTABILITY...AND PERIODIC FORCING FROM
SHORTWAVES ROTATING AROUND THE CUTOFF LOW...THAT THERE SHOULD AT THE
LEAST BE INSTABILITY DRIVEN CLOUD COVER THROUGH THE PERIOD...AND
POSSIBLY INSTABILITY SHOWERS AS WELL. FOR NOW HAVE LIMITED THE
INSTABILITY SHOWERS IN THE FORECAST (SLIGHT CHANCE POPS) TO
MONDAY/TUESDAY WHEN THE REGION IS UNDER THE CORE OF THE COLD
POOL...THIS DOES NOT MEAN THAT THEY COULD NOT OCCUR EARLIER IN THIS
PATTERN...JUST HAVE LOWER CONFIDENCE IN THAT AT THIS TIME.
TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD. USED A MAV/MET
BLEND WITH A MIX DOWN FROM 775 HPA (PER BUFKIT SOUNDINGS) FOR HIGHS
FRIDAY...THEN FOLLOWED A BLEND OF MEX/MEX ENSEMBLE MEAN GUIDANCE FOR
LOWS...AND MEX/MEX ENSEMBLE MEAN/LOW MEX ENSEMBLE MEAN MEMBER FOR
HIGHS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A STRONG COLD FRONT NOW ALONG THE PA/NJ BORDER...WILL CONTINUE TO TRACK
EAST PASSING THROUGH THE AREA TERMINALS THIS AFTERNOON AND EARLY
EVENING.
RAINFALL THIS AFTERNOON GENERALLY LIGHT TO MODERATE WITH A PERIOD
OF HEAVY RAIN LIKELY AHEAD OF THE COLD FRONT AS THIN CONVECTIVE
BANDS DEVELOP ALONG THE FRONT WITH A VERY STRONG LOW LEVEL JET.
WIND WILL GENERALLY BE SUSTAINED AROUND 25 KT WITH GUSTS UP TO 40
KT EXPECTED. LLWS ACROSS THE ENTIRE AREA AHEAD OF THE COLD FRONT
WITH WINDS AT 020 BETWEEN 60 AND 75 KT FROM THE S-SE. 75 KT
OBSERVATION ALREADY OBSERVED ON THE TERMINAL DOPPLER AT JFK.
THE COLD FRONT WILL PUSH WEST TO EAST ACROSS THE AREA MAINLY
BETWEEN 20 AND 00Z. WINDS WILL BECOME WEST-WEST NORTHWEST BEHIND THE
FRONT. SOME SHOWERS MAY BE LEFT OVER AFTER THE FRONT PASSES...BUT
IN GENERAL CONDITIONS WILL IMPROVE TO VFR THIS EVENING. WINDS MAY
REMAIN GUSTY THROUGH 08Z OR SO.
VFR CONDITIONS EXPECTED THURSDAY MORNING. WINDS WILL REMAIN FROM
THE WEST...WITH SOME GUSTS POSSIBLE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TIMING OF HEAVIER
BANDS OF RAINFALL AND HIGHEST WIND GUSTS. LIFR CONDITIONS WILL BE
POSSIBLE AT TIMES.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
THU AFTERNOON...VFR. GUSTY W-NW WINDS MAY BE GUSTY AT TIMES.
FRI-MON...MAINLY VFR. GUSTY NW FLOW SAT, SUN AND MON AFTERNOON.
&&
.MARINE...
A STRONG FRONTAL SYSTEM MOVES THROUGH THE WATERS TODAY...AND GALE
FORCE WINDS OF 35-45 KT ARE EXPECTED ON THE WATERS THROUGH EARLY
THIS EVENING.
SCA CONDITIONS THEN EXPECTED OVERNIGHT...GRADUALLY DIMINISHING TO
TO SUB-ADVISORY CRITERIA THU MORNING.
SEAS ON THE OCEAN WATERS WILL BUILD 10-13 FT BEFORE DIMINISHING
TO 6-8 FT TONIGHT. OCEAN SEAS THEN SUBSIDE TO 2-4 FT ON THU.
FOR NOW IT APPEARS THAT WINDS AND SEAS WILL BE JUST BELOW SCA LEVELS
ON FRIDAY...WITH THE LOW OVER THE NORTHEAST/SW CANADIAN MARITIMES
JUST DEVELOPING. LOW END SMALL CRAFT CONDITIONS ARE PROBABLE FROM
FRIDAY NIGHT INTO SUNDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
THE STRENGTHENING LOW TO OUR NE AND HIGH PRESSURE BUILDING IN FROM
SOUTH CENTRAL CANADA. EXPECT WIND GUSTS OF AT LEAST 25 KT THROUGH
THIS TIME FRAME...IF NOT SUSTAINED 20-25 KT WINDS AT TIMES.
&&
.HYDROLOGY...
FRONTAL SYSTEM WILL MOVE THROUGH THE REGION ON THIS AFT...PRODUCING
WIDESPREAD HEAVY RAIN OVER THE AREA. THE HEAVIEST OF THE RAIN WILL
FALL FROM AROUND LATE MORNING THROUGH EARLY EVENING...AND THE
FORECAST CALLS FOR 1.5 TO 2 INCHES FOR THE LOWER HUDSON VALLEY AND
1 TO 2 INCHES ELSEWHERE.
3 HR FLASH FLOOD GUIDANCE GENERALLY 2 INCHES FOR MOST OF THE AREA
AND 6 HR FFG GENERALLY 2.5 TO 3 INCHES. THINK RAINFALL WILL FALL
BELOW THESE VALUES...SO WILL NOT ISSUE A FLOOD WATCH AT THIS TIME.
HOWEVER...WITH THIS ABUNDANT RAINFALL...WOULD EXPECT URBAN AND
POOR DRAINAGE FLOODING...AS WELL AS RISES FOR MANY OF THE SMALLER
STREAMS IN THE AREA. MANY OF THESE MINOR FLOODING CONCERNS WILL
IMPACT THE EVENING COMMUTE ON WED.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 1 1/2 TO 2 FT ARE NEEDED FOR MINOR COASTAL
FLOODING DURING THE MORNING HIGH TIDES...WITH DEPARTURES OF 2 TO
2 1/4 FT ABOVE NORMAL NEEDED FOR THE AFT/EVE HIGH TIDES. AT THIS
TIME IT APPEARS SURGES WILL FALL JUST SHORT OF MINOR LEVELS THIS
MORNING BEFORE STRONGEST WINDS DEVELOP...BUT CAN NOT RULE OUT AN
ISOLATED SPOT TOUCHING MINOR IN THE SOUTH SHORE BACK BAYS OR
WESTERN LI SOUND. THE SAME LOCALIZED MINOR SCENARIO IS POSSIBLE
WITH THE AFT/EVE HIGH TIDE WHICH WILL BE POST THE STRONGEST
ONSHORE WINDS...BUT RESIDUAL LONG PERIOD SE SWELLS WILL LIKELY
LIMIT TIDAL DRAINAGE. SUBSEQUENT SHIFTS WILL MONITOR WITH
POTENTIAL FOR SHORT FUSE STATEMENTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ006>008-
010>012.
WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR CTZ005-009.
NY...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ078>081.
WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR NYZ067>077.
NJ...WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ335-338-345-
353-355.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ330-340-350.
&&
SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...MALOIT
AVIATION...BC
MARINE...MALOIT/DW
HYDROLOGY...DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 1, 4:55 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 455 AM EST WED DEC 1 2010 CTZ006>008-010>012-NYZ078>081-021000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 455 AM EST WED DEC 1 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. MODERATE TO HEAVY RAINFALL FROM THIS AFTERNOON INTO EARLY THIS EVENING RAISES THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE FLOODING. THERE IS A LOW CHANCE OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002>006-011-NYZ067>077-021000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 455 AM EST WED DEC 1 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE TO HEAVY RAINFALL FROM LATE THIS MORNING INTO THIS AFTERNOON RAISES THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE FLOODING. THERE IS A LOW CHANCE OF FLASH FLOODING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-353-355-021000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 455 AM EST WED DEC 1 2010 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 455 AM EST WED DEC 1 2010 ...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. -
In the hours before
Special weather statement, Dec 1, 11:51 AM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1151 AM EST WED DEC 1 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-012000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1151 AM EST WED DEC 1 2010 NATIONAL WEATHER SERVICE RADAR WAS TRACKING AREAS OF MODERATE TO HEAVY RAINFALL. MOST OF THIS ACTIVITY IS MOVING NORTHEAST AT 55 MPH. GENERAL WIND GUSTS OF 30 TO 40 MILES AN HOUR HAVE BEEN REPORTED AND CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON. SOME OF THE SHOWERS AND ISOLATED STRONG THUNDERSTORMS ASSOCIATED WITH THIS ACTIVITY MAY BRING EVEN STRONGER WINDS ABOVE THE SURFACE DOWN TO THE GROUND. WIND GUSTS MAY REACH 50 TO 55 MILES AN HOUR RESULTING IN DOWNED TREES OR TREE LIMBS LOCALLY AND ISOLATED POWER OUTAGES. IN FACT...AN ISOLATED HIGHER WIND GUST IS POSSIBLE...ESPECIALLY FOR LONG ISLAND. EXPECT GUSTY WINDS THIS AFTERNOON...AND A WIND ADVISORY REMAINS IN EFFECT. IN ADDITION...THE MODERATE TO HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON ROADS...AND LOCAL FLOODING OF POOR DRAINAGE AREAS. FALLEN LEAVES WILL CLOG DRAINS WHICH WILL EXACERBATE ANY FLOODING. EXERCISE EXTREME CAUTION WHEN TRAVELING.
Local storm report, Dec 1, 11:59 AM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1159 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG NORTH BERGEN 40.79N 74.03W
12/01/2010 HUDSON NJ LAW ENFORCEMENT
TREE DOWN ON TOP OF HOUSE AT NEWARK AVE
&&
MSCALORALocal storm report, Dec 1, 12:24 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1224 PM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM NON-TSTM WND DMG WEST MILFORD 41.11N 74.40W
12/01/2010 PASSAIC NJ LAW ENFORCEMENT
*** 1 FATAL, 1 INJ *** TREE FELL ON CAR WITH TWO PEOPLE
INSIDE ON MACOPIN AVENUE
&&
MSCALORALocal storm report, Dec 1, 12:40 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1240 PM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND DMG ELIZABETH 40.67N 74.19W
12/01/2010 UNION NJ DEPT OF HIGHWAYS
LARGE SHIPPING CONTAINER ON A STACK WAS BLOWN OVER ONTO A
STREET
0938 AM NON-TSTM WND DMG WEST MILFORD 41.11N 74.40W
12/01/2010 PASSAIC NJ LAW ENFORCEMENT
*** 1 FATAL, 1 INJ *** TREE FELL ON CAR WITH TWO PEOPLE
INSIDE ON MACOPIN AVENUE
0958 AM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
12/01/2010 PASSAIC NJ DEPT OF HIGHWAYS
TREE ACROSS ROAD ON RT 3 EAST NEAR RT 66. WIRES DOWN AND
RT 3 EAST CLOSED.
1000 AM NON-TSTM WND DMG LEONIA 40.86N 73.99W
12/01/2010 BERGEN NJ LAW ENFORCEMENT
TREE ON HOUSE ON GRANDVIEW TERRACE
1100 AM NON-TSTM WND DMG NORTH BERGEN 40.79N 74.03W
12/01/2010 HUDSON NJ LAW ENFORCEMENT
TREE DOWN ON TOP OF HOUSE AT NEWARK AVE
1117 AM NON-TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
12/01/2010 BERGEN NJ LAW ENFORCEMENT
TREE DOWN ON A VEHICLE
&&
MSCALORALocal storm report, Dec 1, 12:45 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1245 PM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND DMG ELIZABETH 40.67N 74.19W
12/01/2010 UNION NJ DEPT OF HIGHWAYS
LARGE SHIPPING CONTAINER ON A STACK WAS BLOWN OVER ONTO A
STREET
0938 AM NON-TSTM WND DMG WEST MILFORD 41.11N 74.40W
12/01/2010 PASSAIC NJ LAW ENFORCEMENT
*** 1 FATAL, 1 INJ *** TREE FELL ON CAR WITH TWO PEOPLE
INSIDE ON MACOPIN AVENUE
0958 AM NON-TSTM WND DMG CLIFTON 40.86N 74.16W
12/01/2010 PASSAIC NJ DEPT OF HIGHWAYS
TREE ACROSS ROAD ON RT 3 EAST NEAR RT 46. WIRES DOWN AND
RT 3 EAST CLOSED.
1000 AM NON-TSTM WND DMG LEONIA 40.86N 73.99W
12/01/2010 BERGEN NJ LAW ENFORCEMENT
TREE ON HOUSE ON GRANDVIEW TERRACE
1100 AM NON-TSTM WND DMG NORTH BERGEN 40.79N 74.03W
12/01/2010 HUDSON NJ LAW ENFORCEMENT
TREE DOWN ON TOP OF HOUSE AT NEWARK AVE
1117 AM NON-TSTM WND DMG NORTH ARLINGTON 40.79N 74.13W
12/01/2010 BERGEN NJ LAW ENFORCEMENT
TREE DOWN ON A VEHICLE
&&
MSCALORALocal storm report, Dec 1, 1:12 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
112 PM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
12/01/2010 BERGEN NJ LAW ENFORCEMENT
TREE FELL ON HOUSE ON FORDHAM ST
&&
MSCALORAThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:50 AM EST | Special Weather Statement | OKX | Orange, Putnam, Rockland | 55 min |
| Dec 1, 9:04 AM EST | Special Weather Statement | OKX | Bronx, Nassau, New York, Queens, Richmond, Westchester | 56 min |
| Dec 1, 11:06 AM EST | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 3 hr |
| Dec 1, 11:39 AM EST | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 3 hr |
| Dec 1, 11:41 AM EST | Areal Flood Advisory | OKX | Westchester | 3 hr |
| Dec 1, 12:47 PM EST | Severe Thunderstorm Warning | OKX | Orange, Rockland | 58 min |
| Dec 1, 1:25 PM EST | Special Marine Warning | OKX | 65 min | |
| Dec 1, 1:45 PM EST | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 45 min |
| Dec 1, 2:15 PM EST | Special Marine Warning | OKX | 60 min | |
| Dec 1, 2:30 PM EST | Special Marine Warning | OKX | 60 min | |
| Dec 1, 2:52 PM EST | Areal Flood Advisory | OKX | Nassau, Queens | 53 min |
| Dec 1, 3:14 PM EST | Special Marine Warning | OKX | 61 min | |
| Dec 1, 3:20 PM EST | Special Marine Warning | OKX | 55 min | |
| Dec 1, 3:55 PM EST | Special Marine Warning | OKX | 65 min | |
| Dec 1, 4:04 PM EST | Coastal Flood Advisory | OKX | Suffolk | 3 hr |
| Dec 1, 4:11 PM EST | Special Weather Statement | OKX | Suffolk | 64 min |
| Dec 1, 4:21 PM EST | Special Marine Warning | OKX | 114 min | |
| Dec 1, 4:49 PM EST | Areal Flood Advisory | OKX | Rockland | 116 min |
| Dec 1, 4:57 PM EST | Special Marine Warning | OKX | 94 min | |
| Dec 1, 5:14 PM EST | Small Craft Advisory | OKX | 25 hr | |
| Dec 1, 6:29 PM EST | Areal Flood Advisory | OKX | Rockland | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.